MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Codes Difficult to Advance (2920); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 05/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was returned for analysis.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.Results from the product history record review indicated the product met release criteria.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that during the intraocular lens implantation procedure there was difficulty advancing lens into eye, surgeon widened incision.There was no patient harm.
 
Additional Manufacturer Narrative
Correction: on initial mdr the evaluation method code of 4113 was an error.It should have been 4114 on the original mdr ¿ (corrected information provided in h.10.) the lens was returned for evaluation.Solution and blood are dried on the lens.Both haptics are folded over and adhered to the optic by solution, typical of being folded and placed into a cartridge.The optic is pressed against two posts in the lens case.Qualified products were indicated.The cartridge was not returned for evaluation.Information was provided that the cause of the event was that the surgeon did not make the initial incision wide enough.Information also indicated the subsequent "failure" was related to the doctor.No specifics were provided.A malfunction was not indicated against the product.There are no other complaints in this lot.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key11992930
Report Number1119421-2021-01209
Device Sequence Number922863
Product Code HQL
UDI-Device Identifier00380655093177
UDI-Public00380655093177
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/20/2025
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.190
Device Lot Number15109317
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2021
Initial Date Received by Manufacturer 05/25/2021
Supplement Date Received by Manufacturer06/18/2021
Initial Report FDA Received Date06/14/2021
Supplement Report FDA Received Date07/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III CARTRIDGE D.; MONARCH III INJECTOR.; PROVISC.; MONARCH III CARTRIDGE D; MONARCH III INJECTOR; PROVISC
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR